Ohio, 2016Winter Weather in Ohio, December 11, 2016
December 11, 2016 · NWS ILN · 11 events in 11 counties and zones
A shot of 1 to 3 inches of snow fell during the overnight hours of December 10th and early morning of the 11th, primarily north of the I-70 corridor.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shot of 1 to 3 inches of snow fell during the overnight hours of December 10th and early morning of the 11th, primarily north of the I-70 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 10, 9:25 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 10, 9:25 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
925 PM EST Sat Dec 10 2016
.SYNOPSIS...
A low pressure system will eject northeast from the Plains into
the Great Lakes Sunday into Monday. Snow will develop ahead of
this system tonight and then a mix of rain and snow is expected
Sunday before precipitation ends early Monday. High pressure
returns late Monday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Not many changes to current forecast as widespread WAA/ isentropic
upglide has allowed a band of snow to move into our northern zones
with a couple of sites already reporting. The main question is
that dry air remains in the low levels and will take a little bit
of time to saturate as the band heads north. Latest HRRR run then
has snow filling back in across the northern zones early Sunday
morning. Latest run of the NAM also hints at this while
advertising a sharp cut off. Have kept forecast advertising
accumulating snow along and north of Interstate 70. New zones out.
Prev Discussion->
Still have a few flurries flying across the CWA this afternoon,
particularly across west central Ohio and east-central Indiana. No
accumulation is expected from the flurries through sunset.
Focus then shifts to the next system which will begin to affect
portions of the CWA tonight. Low pressure will eject out of the
Rockies and into the central Plains tonight. And as high pressure
over the Ohio Valley moves into the Mid-Atlantic, a return flow
will set up, allowing the low levels to moisten up and warm
advection will also start to kick in and produce more clouds.
Isentropic lift will also promote the development of snow,
although much of our guidance suggest a fairly sharp southern cut
off where accumulating snow will occur. At this point in time,
the highest confidence in accumulating snow looks to be just north
of the Interstate 70 corridor, favoring a GFE/SREFS blend.
Highest snowfall accumulations are forecast to reside across our
northern most counties, namely Auglaize, Mercer and Hardin and a
Winter Weather Advisory has been issued. Further south of this
area toward the Interstate 70 corridor, snowfall accumulations are
expected to remain below Advisory criteria but enough to
potentially result in slick travel late tonight/early Sunday.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
Snow continues Sunday morning mainly across the far northern
portion of the CWA, but precipitation will overspread the entire
area during the afternoon/evening as a favorable jet develops
over the CWA ahead of low pressure which will move into the upper
Midwest by days end. In addition to supporting precipitation, the
southwesterly jet will also result in the rain/snow line shifting
north through the day where much of the CWA is likely to
experience rain by late afternoon, except for perhaps the extreme
northern counties within the Advisory area.
Surface temperatures will likely continue to rise into the
overnight hours, with rain being the primary p-type across the
CWA. Then, as low pressure moves through the Great Lakes late Sunday
night, this will allow a cold front to move through from the west,
ending the precipitation chances Monday morning. The remainder of
Monday dries out and clouds may even break for some sunshine later
in the day.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
With the departing frontal system leaving the area becoming under
the influence of a shallow ridge over the southern CONUS...but low
level moisture will linger for Monday night. So despite Cold air
advection over especially the northern half of the forecast
area,there will only be occasional breaks in cloud cover. There will
be a pretty tight gradient of temperatures on especially Tuesday
into Tuesday night with the passage of the upper low over central
and then SE Ontario, with the weak ridging in the south. The only
potential for precipitation will come in the form of light snow
showers in NW flow with the passage of the upper low, but limited
moisture available.
More significant Cold advection and dry conditions will continue the
below normal temperatures through the work week, with single digit
overnight lows Wednesday night and Thursday night. For Friday into
Saturday, moisture returns to the region with the passage of
another shortwave, with precipitation onset beginning as snow and
then changing over to rain during the day on Saturday.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Light returns are moving across the western taf sites this evening
with no snow being reported. There are some reports of snow in the
KIND area. Looking at MPING reports are sparse. Widespread WAA
lift will continue this evening with most of the snow remaining
north of the TAF sites. Looking at forecast soundings KDAY and
KCMH/KLCK have the greatest chance of observing snow with KCVG/
KLUK likely remaining south of the snow. As this initial band of
snow heads northeast it will push north of all the TAF sites by
12z. Looking at high res guidance shows all TAF sites remaining
VFR with this initial band. In any heavier snow bands that due
form reductions in visibilities will be possible.
Sunday afternoon surface low pressure will head northeast towards
the Great Lakes with another band of precipitation moving in from
the west. Looking at GFS and NAM forecast soundings thermal
profiles quickly warm Saturday afternoon with precipitation
starting right on the border of the rain/ snow line across the
north. The precipitation will then continue into early Monday
morning. Cigs and visibilities will then start to fall Sunday
night.
OUTLOOK...MVFR/IFR ceilings and visibilities possible Sunday
night into Monday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 6 PM EST Sunday for OHZ026-034-
035.
KY...None.
IN...None.
&&
SYNOPSIS...Haines/BPP
NEAR TERM...Haines/BPP
SHORT TERM...BPP
LONG TERM...JDR
AVIATION...HainesHazardous weather outlook, Dec 10, 4:41 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EST SAT DEC 10 2016
OHZ026-034-035-112145-
HARDIN-MERCER-AUGLAIZE-
441 PM EST SAT DEC 10 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
INZ050-058-059-OHZ042>046-051>056-060>062-112145-
WAYNE-FAYETTE IN-UNION IN-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
441 PM EST SAT DEC 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT SNOW WILL OVERSPREAD PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LIGHT SNOW MAY PRODUCE A DUSTING TO 2 INCHES OF SNOW ACCUMULATION
THROUGH SUNDAY MORNING BEFORE SNOW MIXES WITH AND THEN CHANGES
OVER TO RAIN DURING THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.
INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-112145-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
441 PM EST SAT DEC 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 10, 6:11 PM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
611 PM EST Sat Dec 10 2016
INZ050-058-059-OHZ042>046-051>056-060>062-110915-
Wayne-Fayette IN-Union IN-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-
Including the cities of...Richmond...Connersville...Liberty...
West College Corner...Greenville...Sidney...Bellefontaine...
Marysville...Delaware...Troy...Piqua...Tipp City...Urbana...
Springfield...London...West Jefferson...Plain City...Columbus...
Newark...Eaton...Camden...Dayton...Kettering...Beavercreek...
Fairborn...Xenia
611 PM EST Sat Dec 10 2016
... Light Snowfall Accumulation expected tonight into Sunday
morning ...
Snow will spread into the area late tonight into early Sunday
morning. Anywhere from a dusting up to 2" will be possible. Near
interstate 70 a dusting will be possible with higher totals
possible further north. This will result in some slick spots on
area roadways along with reduced visibilities .
Winter Weather, Mercer
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Two inches of snow was measured 3 miles west of Celina in the morning, and a tenth of an inch of freezing rain fell later that day, as measured by a spotter in Maria Stein.
Winter Weather, Auglaize
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Two and a half inches of snow was measured 2 miles south-southeast of Wapakoneta in the morning.
Winter Weather, Hardin
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Two inches of snow was measured 5 miles northeast of Ada in the morning.
Winter Weather, Shelby
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Just northwest of Fort Loramie, 1.3 inches of snow was measured in the morning. Other measurements across the county were around an inch.
Winter Weather, Logan
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
North of Bellefontaine, 3 inches of snow was measured at the county garage. A spotter in town measured 2 inches, while another in Quincy measured 1.5 inches.
Winter Weather, Union
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Union forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The observer located 4 miles northwest of Raymond measured 2 inches of snow. The county garage near Marysville measured 1.5 inches.
Winter Weather, Delaware
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county garage near Delaware measured 1.5 inches of snow. A CoCoRaHS observer located 4 miles northwest of Dublin measured 1.4 inches, while another near Lewis Center measured 1.3 inches.
Winter Weather, Licking
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The observer located 4 miles north of Granville measured 1.5 inches of snow.
Winter Weather, Franklin
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The observer located 3 miles east-northeast of Dublin measured 1.2 inches of snow. The Columbus airport and another observer south of New Albany measured 1.1 inches.
Winter Weather, Greene
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
An inch of snow was measured at the county garage near Greenville. Other observations across the county were under an inch.
Winter Weather, Clark
- When
- December 11, 12:00 AM EST to 8:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
An inch of snow was measured at the county garage near Springfield.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Montana, December 11, 20161 death · 1 event
- Heavy Snow and Winter Weather in Indiana, December 11 to 12, 201622 events
- Heavy Snow in Michigan, December 11 to 12, 201615 events
- Heavy Snow in Michigan, December 11 to 12, 201614 events
- Winter Weather in New York, December 11 to 12, 201613 events
- Heavy Snow in Maine, December 11 to 12, 201613 events
- Winter Weather in West Virginia, December 11 to 12, 20169 events
- Heavy Snow in Idaho, December 11 to 13, 20168 events
- Heavy Snow in New Hampshire, December 11 to 12, 20167 events
- Winter Weather in Maryland, December 11 to 12, 20167 events
- Heavy Snow and Winter Weather in Ohio, December 11 to 12, 20166 events
- Heavy Snow in Michigan, December 11 to 12, 20165 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670670, 670671, 670673, 670674, 670675, 670676, 670677, 670678, 670679, 670680, 670681.